Alert archive / Wyoming / Red Flag Warnings in 2018
Red Flag Warning 26, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 31, 2018, 11:50 AM MDT. It took effect at Aug 31, 2018, 12:00 PM MDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 31, 2018, 11:50 AM MDT (17:50 UTC)
- In effect from
- Aug 31, 2018, 12:00 PM MDT
- Expired
- Aug 31, 2018, 8:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted.
115 WWUS85 KCYS 311750 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1150 AM MDT Fri Aug 31 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 306, AND 308... WYZ303-306-308-010000- /O.NEW.KCYS.FW.W.0026.180831T1800Z-180901T0000Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Upper North Platte River Basin-Laramie Valley/Shirley Basin- 1150 AM MDT Fri Aug 31 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 306, AND 308... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 6 PM MDT this evening. * AFFECTED AREA...Fire weather zones 303, 306 and 308. * WIND...West to southwest 10 to 20 mph with gusts to 30 mph. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 TO 6. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
3 follow-up statements
381 WWUS85 KCYS 311807 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 1207 PM MDT Fri Aug 31 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303...306...308...309 AND 310... WYZ309-310-010000- /O.EXA.KCYS.FW.W.0026.000000T0000Z-180901T0000Z/ South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 1207 PM MDT Fri Aug 31 2018 ...RED FLAG WARNING IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR SOUTHERN PORTIONS OF FIRE WEATHER ZONES 309 AND 310... The National Weather Service in Cheyenne has issued a Red Flag Warning, which is in effect until 6 PM MDT this evening. * AFFECTED AREA...Southern portions of Fire weather zones 309 and 310. * WIND...West to southwest winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 TO 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ303-306-308-010000- /O.CON.KCYS.FW.W.0026.000000T0000Z-180901T0000Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Upper North Platte River Basin-Laramie Valley/Shirley Basin- 1207 PM MDT Fri Aug 31 2018 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 306, AND 308... * AFFECTED AREA...Fire weather zones 303, 306 and 308. * WIND...West to southwest winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 TO 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
862 WWUS85 KCYS 312349 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 549 PM MDT Fri Aug 31 2018 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303...306... 308...309 AND 310... WYZ303-306-308-010200- /O.EXT.KCYS.FW.W.0026.000000T0000Z-180901T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Upper North Platte River Basin-Laramie Valley/Shirley Basin- 549 PM MDT Fri Aug 31 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 306, AND 308... * AFFECTED AREA...Fire weather zones 303, 306 and 308. * WIND...West to southwest winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 TO 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WYZ309-310-010200- /O.EXT.KCYS.FW.W.0026.000000T0000Z-180901T0200Z/ South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 549 PM MDT Fri Aug 31 2018 ...RED FLAG WARNING NOW IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONES 309 AND 310... * AFFECTED AREA...Southern portions of Fire weather zones 309 and310. * WIND...West to southwest winds 10 to 20 mph with gusts to 30 mph. * HUMIDITY...10 to 15 percent. * HAINES INDEX...5 TO 6. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ WM
314 WWUS85 KCYS 010158 RFWCYS URGENT - FIRE WEATHER MESSAGE National Weather Service Cheyenne WY 758 PM MDT Fri Aug 31 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT... WYZ303-306-308>310-010300- /O.EXP.KCYS.FW.W.0026.000000T0000Z-180901T0200Z/ Central and Northern Carbon/Ferris-Seminoe-Shirley Mountains- Upper North Platte River Basin-Laramie Valley/Shirley Basin- South Laramie Range/Medicine Bow NF- Platte/Goshen/Central and Eastern Laramie- 758 PM MDT Fri Aug 31 2018 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 303, 306, 308, 309, AND 310... $$ Worley
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 31, 5:30 AM MDT, 6 hours 20 minutes earlier.
Area forecast discussion, Aug 31, 5:30 AM MDT, 6 hours 20 minutes before
Area Forecast Discussion National Weather Service Cheyenne WY 530 AM MDT Fri Aug 31 2018 .SHORT TERM...(Today and Saturday) Issued at 207 AM MDT Fri Aug 31 2018 A few weak disturbances will pass through a west- southwesterly flow aloft today, forcing a series of weak frontal passages through the region today. The first weak front will pass through the region in the morning. This front will begin the trend of cooler, more moist conditions for the near-term. A more notable front, aided by a modest upslope flow, will bring the threat of isolated showers and thunderstorms in the afternoon. Atmospheric forcing will be weak, so none are expected to become severe. Thunderstorms will be high-based, so the main threat will be winds as storms collapse. Little precipitation is expected. Best chances for storms will be along and east of the Laramie Range. By Saturday, the parent upper-low will move east across the Montana-Canadian border and the associated trough axis will follow. This will force a stronger frontal boundary across the region that will bring temperatures down by a few degrees once again. Main impacts will be the threat of showers and thunderstorms in the afternoon. These thunderstorms will be better organized than those we expect to see later today, with CAPE values at about 1000-1500 J/Kg and moderate midlayer shear values. Thunderstorm activity will be focused along and east of the Laramie Range, though the strongest storms are expected to form to the south and east of the region as the embedded midlevel vorticity maximum passes through the flow aloft. .LONG TERM...(Sunday through Thursday) Issued at 250 AM MDT Fri Aug 31 2018 Medium to long range models in fairly good agreement regarding the overall pattern, showing a broad upper level trough across most of the western United States. Although no major impacts are expected at this time, the weather is expected to be a little more unsettled compared to recently with temperatures closer to normal for this time of the year. Long wave trough will settled into the area by early next week, with model showing a broad upper level disturbance across the four corners region/Colorado through Tuesday. This disturbance will eventually lift northeast across the Front Range as a Canadian cold front/upper level trough gradually moves south and east into Montana and Wyoming, but the timing of this is uncertain at this time. Kept a mention of showers and thunderstorms each afternoon and evening, mainly across extreme southeast Wyoming and most of western Nebraska. Instability parameters are not all that impressive, but 500-1000 j/kg of CAPE should be enough for widely scattered coverage. Did note there is hardly any shear, so any thunderstorms should be relatively weak. Daytime temperatures should be near or slightly above average, generally in the middle 70s to lower 80s through Wednesday. Expect a drying trend late next week as the previously mentioned disturbance ejects northeast ahead of the next Pacific system, and a Canadian cold front attempts to move into the forecast area providing some drier air. Daytime temperatures should climb above average with readings back into the 80s across most locations. && .AVIATION...(For the 12Z TAFS through Friday night) VFR conditions expected today and tonight. West to northwest winds will increase between 10 to 20 knots this afternoon, mainly west of Interstate 25. There is a slight chance of thunderstorms this afternoon and this evening, with KCDR near the most favorable area for afternoon convection. Added VCTS to the KCDR and KAIA TAF late this afternoon. && .FIRE WEATHER... Issued at 207 AM MDT Fri Aug 31 2018 Near-critical fire weather conditions expected today across FWZ 303 as wind gusts come up briefly in the afternoon and RH values remain below 15%. The rest of the region will see increasing relative humidities and lower temperatures as a series of weak cold frontal passages pass through the region under a turbulent west-southwest flow aloft. Isolated gusts to 25 mph will be possible along exposed ridge-lines with each frontal passage. Expect a slight chance of showers and thunderstorms across the region in the afternoon, mainly after 1500 MDT. Best chances will be along and east of the Laramie Range. Chance of wetting rains will be low, except under thunderstorm cores. Gusty and erratic winds will be the forecast challenge near developing thunderstorms. Unsettled weather will continue into the weekend with another, stronger cold front on Saturday. High temperatures will drop into the upper 70s across the region by Sunday. A return to drier weather comes towards the end of next week. && .CYS WATCHES/WARNINGS/ADVISORIES... WY...None. NE...None. && SHORT TERM...AB LONG TERM...TJT AVIATION...TJT FIRE WEATHER...AB
Hazardous weather outlook, Aug 31, 3:34 AM MDT, 8 hours 16 minutes before
Hazardous Weather Outlook National Weather Service Cheyenne WY 334 AM MDT Fri Aug 31 2018 NEZ002-003-019>021-054-055-095-096-WYZ101>119-010945- Dawes-Box Butte-Scotts Bluff-Banner-Morrill-Kimball-Cheyenne- North Sioux-South Sioux-Converse County Lower Elevations- Niobrara County-North Laramie Range- Ferris/Seminoe/Shirley Mountains-Shirley Basin- Central Laramie Range and Southwest Platte County- East Platte County-Goshen County-Central Carbon County- North Snowy Range Foothills-Southwest Carbon County- Sierra Madre Range-Upper North Platte River Basin-Snowy Range- Laramie Valley-South Laramie Range-South Laramie Range Foothills- Central Laramie County-East Laramie County- 334 AM MDT Fri Aug 31 2018 This hazardous weather outlook is for portions of western Nebraska...east central Wyoming...south central Wyoming and southeast Wyoming. .DAY ONE...TODAY AND TONIGHT Isolated showers and thunderstorms will develop mainly along and east of the Laramie Range this afternoon and evening. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY Isolated thunderstorms will develop Saturday afternoon, mainly along and east of the Laramie Range, and again on Tuesday and Wednesday. Severe weather is not expected. .Spotter information statement... Spotter activation will not be required.
Nearby
Red Flag Warnings in Wyoming, 2018Every red flag warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.